Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Abnormal menstrunal cycles with heavy bleeding and severe abdominal pain - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Average Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   i am 30 years old. I have had abnormal periods for the last 4-5 years. They are very sporatic, having only 4-6 periods per year. About 6 months ago, I had an abnormal pap and was treated with cryo. My check-up 3 months ago was fine. I have been trying to get pregnant for the last two years with no success. My problem today is that I am worried about the color of the discharge I have when I menstrate. I have terrible lower abdominal pain while menstrating and the flow is so heavy that I have to change the pad every hour or so. The color is orangish and it has a very thin consistency. I wonder if I might have infected uterine fibroids? What are the possibilites that may be causing this?
Doctor :   hi
User :   Hello
Doctor :   Dr here
Doctor :   let me read ur query?
User :   Thank you
Doctor :   ok, you may be hainvg a condition called dysfunctional uterne bleeding, whicn causes irregular bleeding, dysmenorreha (PAIN during menses)
User :   This would cause the unusual color?
Doctor :   you need to get a check up with a ultrasound of the pelvis to check out the cause of this
Doctor :   Are u on any oral contraceptives ?
User :   No I haven't taken any contraceptives for about 4 years as I am trying to conceive
Doctor :   ok
User :   The last thing I was on was depo, and that was four years ago. I stopped having periods while on the shot for five years, when I came off of it, my periods never came back normal
Doctor :   first a ultrasound of the pelvis, will help to rule out fibroids as a cause
Doctor :   you may need oral medications or a month or two to regularise your periods
User :   can you tell me if methamphetamines would permanently cause hormone disturbances? I have been clean for 3 years but I used meth on a daily basis for about 8 years
Doctor :   once this is done, fertility medications to increase chances of ovulation can be taken after a doctore evalation and prescription
User :   I'm just concerned that the drug use may have caused permanent damage
Doctor :   no meth is not associated with such issues
Doctor :   depo-provera usage can cause irregular periods as well as absnce of periods
User :   So I should just ask my doctor for a pelvic ultrasound?
Doctor :   no not as such there is no damage as such
Doctor :   it is just that the hypothalamo- pituitary - ovarian axis has been affected by such medication
User :   I had an MRI done to rule out any potential pituitary tumors
Doctor :   yes , consults your gynae , and once she does a pelvic examination, and then a USG , and simple blood tests can be done to check FSH, LH levels
User :   USG?
Doctor :   mp MRI for tumors is done in case u have constant headache, and visual anomalies
Doctor :   it is a ultrasound
Doctor :   mri is not helpful in your case
User :   An endocrinologist ordered the MRI. I already had that done. No pituitary tumors present
User :   thank you for your help
Doctor :   yOU ARE WELCOME
Doctor :   do u have any other query ?
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor